MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refz1120 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by rn," when placing the midline on (b)(6) 2022 the safety mechanism on the bard midline failed to stay in place properly.Usually once you thread the guidewire and then slide the catheter over top, as you are pulling the needle out it catches on a safety mechanism to enclose the sharp.Instead this time as i pulled the needle out the safety mechanism slid off the end of the needle and over the guidewire, falling onto the bed, leaving the needle exposed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of safety mechanism failure was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was not returned for evaluation.The safety mechanism was fully detached from the needle shaft and was received loose.The safety cannister was full of blood product residues.Microscopic inspection of the guidewire revealed a coil misalignment near the weld tip.The wire was intact.Inspection of the needle shaft revealed a region of increased luster at the flash notch.Following disassembly of the safety cannister, inspection of the binding clip revealed it to appear well formed.The red plastic retaining ring was fracture and was out of place.Inspection of the fracture revealed a granular fracture surface.The damaged plastic ring appeared to have contributed to the binding clip failing to cause the safety cannister to remain over the needle tip; however, it could not be determined if the ring was damaged during device use or during device assembly.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.

Brand Name
FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14962287
Report Number3006260740-2022-02618
Device Sequence Number5395416
Product Code FOZ
UDI-Device Identifier00801741140563
UDI-Public(01)00801741140563
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue NumberF118108PT
Device Lot NumberREFZ1120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexUnknown